Jump to content
Important Survey - Please Participate ×

Inquiry: Please Help


[Re...]

Recommended Posts

Good Morning,

 

I feel that my doctor and I really please need some support with tapering off of Temazepem.

 

During the last week of December, my parents gave me 15mg of Temazepem to help with hip pain that I was experiencing during sleep. It worked wonders. I asked my doctor to prescribe the medication, not knowing that it was a Benzo. I have severe anxiety and PTSD, along with a psychophysiologic condition called Tension Myoneural Syndrome (Psycho Physiologic Disorder). Shortly after, the 15mg did not work, so I asked to go to 30 mg and did. During the course of the next few months, my anxiety went to terror and dread, I began to have blurry vision in one eye, and it did feel like all of the psychophysiologic symptoms got a bit worse. I started to really not feel like myself at all.

 

At the advice of my doctor, I tried 6 ketamine treatments, and it did not help at all, but was a bit scary. The nurse at the ketamine clinic suggested that I should taper off of the Benzo as it may be making the symptoms I am experiencing worse.

 

I began to taper from the Benzo with the tapering schedule of:

22.5 week one

15 mg week 2

Etc.

 

Upon tapering to the 22.5 mg, I continued to feel terror and dread, and started to tremor and shake, and just felt quite ill. I also continue to have blurry vision in one eye, trouble concentrating and focusing, and a bit of short term memory loss. I also became more panicky, a little paranoid, and even more weak then I had (due to my psychophysiologic condition).

 

When I went down to the 15 mg this week, I began to shake, have allergic reactions to things like soap and food that I normally wouldn't have reactions to, burning in my extremities bilaterally, I developed rashes that come and go in different areas, and some of my joints are turning red and hurting. I also felt panicky and really terrified, as well as ill.

 

My doctor stated that I should go back up to 22.5 mg, and given the situation of my symptoms and also the Corona virus (only tele medicine right now), that I should hold at 22.5 mg and then in some weeks, if I my nervous system has not settled down, to see a neurologist when they open up again for seeing patients. We also took blood tests and are awaiting for auto immune results.

 

I know that since I have a psychophysiologic condition that gives me some severe symptoms, ptsd, and severe anxiety, that sometimes it is difficult for doctors to understand what is psychophysiologic and what might be either a medical condition or in this case, perhaps a benzo problem. One of my doctors suggested that these symptoms are not from the tapering, and suggested that I go to an inpatient unit and/or a detox center once cleared medically to pursue a rapid taper, but I have a very sensitive nervous system, so I am not sure that would be beneficial for my health.

 

I truly feel that I really need help safely tapering from the Temazepem, and I truly do not want to put it off any longer as I really feel extremely ill. I feel that my doctor and I need more support with how to safely help me taper, and I truly do not want to wait as in my soul, and despite the anxiety, I feel that this medicine and also withdrawing is significantly contributing to my health problems.

 

Is there anyone that can please help my doctor and I pursue a safe and effective course, and perhaps someone that can please help advocate for me that I these symptoms might be cause by this medication, and how to safely come off?

 

Thank you for any help that anyone can provide.

 

Kindly,

Erin

Link to comment
Share on other sites

Hi Erin.

 

Glad you’re here for support. This is a touchy process for many people and good information helps a lot.

 

Your doctor gave you good advice, in my opinion. I agree that it would be best to go to a dose that is tolerable (you probably won’t feel great, tolerable is the goal) for at least a week before starting to taper again. When you do start again, we recommend a slower taper, no more than 10% cuts.

 

Here’s a link to our taper boards so you can post to the wider membership for more in-depth support: Planning your Withdrawal (Taper Plans)

 

Other members replying to your posts generally prefer to know where you are in the process, so here’s how to add your benzodiazepine information automatically to your posts: go to Profile, then Forum Profile, write your pertinent info (benzodiazepine, dose, taper history) in the text box and save. Thanks! Let us know if you need help with this.

 

Take care,

Challis  :smitten:

 

The Ashton Manual is a comprehensive and highly regarded free online resource about benzodiazepine use, withdrawal and recovery. If you’re not familiar with it we recommend having a look.

 

Link to comment
Share on other sites

  • 4 months later...
×
×
  • Create New...